Aa
A
A
Close
Avatar universal
Worse on Lexapro??? Advice Please!!!
I just posted about 'When does Lexapro start working?" but after tonight, I think I am gonna quit-it's been a week at 5mg. I didn't workout tonight as was pretty tired and my husband was at work.....my God, it was awful LONG LONG night. Normally, I love being alone.......but it was just awful, fear, loneliness weird thoughts. I tried to take 10mg at the beginning but threw up and had a massive headache.

I was getting panic attacks outside but didn't feel this bad at home........
Cancel
11 Answers
Page 1 of 1
Avatar universal
For me, it took about 3-4 weeks for the side effects to essentially go away with similar medication.  Remember, that you are already in a state of anxiety and you are already probably nervous about taking it.  Having said that, ensure you talk to your doctor about this.  Sometimes it is a little trial and error to find out which medicaiton is a good fit for you.  What is good for some people is not for others...just ensure you are doing this under the advice of your prescribing doctor and not 'self-dosing.'  Please keep us posted!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
847195 tn?1296175247
Hi,
I takes more than one week for it to help you, dont go off it now, your just at the point when it will start to kick it, if after 2 weeks you feel the same i would go off them.. (slowly not all at once...) i no its scary and doesn't make any sense for it to be worse but it is like that when you first start, when i started lexapro it happened to me to, and when i upped my dose it happened again, that is normal... hang in there...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey,

When I asked my doctor if Lexapro made you put on weight, he got a giant reference book out to check? Keeping in mind he had Lexapro pens, notepads, samples all over his office! Even I knew this was one of the side effects! If you followed doctors orders we would all be drugged up to high heaven.
I think take a little of what they tell you coupled with tidbits from this site and people you know is the best way to go.
Also, on this pill my stomach does massive flips all day long, I'm losing weight too.I don't think I can take another day like yesterday though.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i wouldn't give up unless you just can't tolerate the side effects.  I'm on celexa and it took me 6 to 8 weeks before I got the full benefit.  After week 1, I felt nothing...just drowsy, lots of yawning, and dry mouth.  Weeks 2 - 4 were about the same.  

I went to my MD and told them I didn't think it was working.  They urged me to try another week saying that each medicine had the potential of similar side effects.  I hung in and started to feel better.

You can do it.  Just knowing you will feel better will help!  You will get better!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I think the worse part is that I feel manic at home, not relaxed, however, I am doing better outside which was a big problem for me. At home, it's like I am on some kind of class A drug, the walls are coming in on me.

I'm not sure what's worse....Panic attacks outside or crazy at home?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
847195 tn?1296175247
hey, i feel just the same, i feel like im on speed or something (not that i have ever had that lol) i no it is unsettling but to be honest, i would rather go nuts having tons of energy at home than have to go through one more panic attack in a shop! i have so much energy im even twitching my legs when i am sitting, i jump around and do house work or clean or what ever, honestly if thats a "symptom" i'll take that any day, panic attacks are INFINITELY worse than this so if it helps you outside then just put all that class A energy into something useful like i do, do some gardening? :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

Thanks for your response, glad to hear somebodyelse is having the same side effects but I can't take it. Most people are complaining of sleepiness....I wish!! I can't even take a nap.
Yes, excited to burn off some energy cleaning today, may even get the tweezers out. Have you ever seen that movie "Requiem for A Dream" if you haven't you should rent it, it's exactly what we are going through.

I have also lost a considerable amount of weight in a couple of days....I'm shrinking!.

Good to hear you can handle it, I can't and yesterday was my last day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
so 3 years later, how did using Lexapro all work out for you?  I am curious because I am back on it again because my Anxiety is spinning nearly out of control

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I never took it again I tried a few others but only for a few days. I just don't like them. I have Xanax for 'bad times' but have been doing good. My main issue was panic and agoraphobia I could only go approx. 2 miles from my house without panicking.
I did have hypnotherapy sessions with a fantastic caring guy who put me on the right track. I felt supported by him, he changed my life.

He does Skype appointments and his name is Nicholas PollAk
****.net.
It's taken me  over 4 years to heal but that is normal we are used to quick fixes for our body and it just doesn't work. To heal properly you have to heal naturally. I'm not 100% yet but much much better.
Let me know.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Antidepressants take awhile to build up in your system. For some of us it can be a week, for others several weeks.
You sound like you're doing great without the meds though. Good for you! Keep up the great work.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you! Yes its been so difficult 5 years of learning how to live again....I thought for sure I'd be in a straight jacket! I couldn't control my thoughts, it was like I was possessed.  But with time and constant searching for natural therapies has not only kept me going but introduced me to a whole new world. I've changed my diet, added lots of vitamins so....some good came out of this awful situation.
I never gave up though 3 hypnotherspists, soma therapy ( I think that's what it's called it's for trauma) cranial sacral therapy, biofeedback, Biomeridian testing...... I never gave up and don't you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1465214932
Blank
mishymoshymarcy Im forgetting to breathe. Comment
53 mins ago
4059843 tn?1465214932
Blank
mishymoshymarcy commented on mishymoshymarcy's status
12 hrs ago
973741 tn?1342346373
Blank
specialmom Woot woot. Tournament cha... Comment
15 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
Avatar m tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
Avatar m tn
Blank
michigan07